Alert archive / Illinois / Gale Watches in 2021
Gale Watch 9, NWS Chicago, IL
NWS Chicago, IL issued this gale watch at Sep 6, 2021, 3:00 AM CDT. It took effect at Sep 7, 2021, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 6, 2021, 3:00 AM CDT (08:00 UTC)
- In effect from
- Sep 7, 2021, 7:00 AM CDT
- Expired
- Sep 6, 2021, 9:29 PM CDT
- In force
- Issued by
- NWS Chicago, IL
The text
As transmitted.
546 WHUS73 KLOT 060800 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 300 AM CDT Mon Sep 6 2021 LMZ740>745-061600- /O.NEW.KLOT.GL.A.0009.210907T1200Z-210907T2300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 300 AM CDT Mon Sep 6 2021 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Southwest gales of 35 kt possible. * WHERE...Portions of Lake Michigan. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Borchardt/Ratzer
3 follow-up statements
485 WHUS73 KLOT 061401 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 901 AM CDT Mon Sep 6 2021 LMZ740>745-062215- /O.CON.KLOT.GL.A.0009.210907T1200Z-210907T2300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 901 AM CDT Mon Sep 6 2021 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Southwest gales of 35 kt possible. * WHERE...Portions of Lake Michigan. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
670 WHUS73 KLOT 061951 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 251 PM CDT Mon Sep 6 2021 LMZ740>745-070400- /O.CON.KLOT.GL.A.0009.210907T1200Z-210907T2300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 251 PM CDT Mon Sep 6 2021 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Southwest gales of 35 kt possible. * WHERE...Portions of Lake Michigan. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
442 WHUS73 KLOT 070229 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 929 PM CDT Mon Sep 6 2021 LMZ743>745-071030- /O.UPG.KLOT.GL.A.0009.210907T1200Z-210907T2300Z/ /O.NEW.KLOT.SC.Y.0069.210907T1400Z-210908T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 929 PM CDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY... * WHAT...Southwest winds to 30 kt with occasional gale force gusts. * WHERE...Indiana nearshore waters. * WHEN...From 9 AM to 10 PM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-071030- /O.UPG.KLOT.GL.A.0009.210907T1200Z-210907T2300Z/ /O.NEW.KLOT.SC.Y.0069.210907T1400Z-210908T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 929 PM CDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... * WHAT...Southwest winds to 30 kt with occasional gale force gusts. * WHERE...Illinois nearshore waters. * WHEN...From 9 AM to 7 PM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale watch went out at Sep 6, 2:37 AM CDT, 23 minutes earlier.
Area forecast discussion, Sep 6, 2:37 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
237 AM CDT Mon Sep 6 2021
.SHORT TERM...
142 PM CDT
Through Monday night...
The main focus through Monday night will be the passage of a cool
front tonight. Gusty afternoon winds will ease this evening. The
cool front across southern Minnesota and central Wisconsin this
afternoon will reach the IL/WI border by midnight then continue
south across the remainder of the forecast area overnight. Winds
will turn northerly with the passage of the front. Should see a
modest increase in clouds with the front and perhaps a sprinkle or
isolated shower but am thinking those chances are pretty minimal
so will carry a dry forecast. Overnight lows will fall into the
mid to upper 50s most areas and around 60 in the Chicago metro.
High pressure will move across the area Monday resulting in a
pleasant day with highs in the lower 80s for most areas. The
exception will be areas within a few miles of Lake Michigan which
will be held into the mid to upper 70s thanks to a lake breeze.
Winds will turn southerly Monday night allowing for warn advection
to commence. This will lead to milder overnight lows in the lower
60s.
MDB
&&
.LONG TERM...
237 AM CDT
Tuesday night through Sunday...
In the wake of the cold front and scattered thunderstorms Tuesday
night, breezy northwest winds will prevail through Wednesday
evening. Cooling mid-level temperatures will also support the
blossoming of diurnal cumulus clouds, which when paired with
forecast highs in the mid 70s will paint a decidedly early-fall
scene. Wednesday night, the coolest 850 mb temperatures and trough
axis will pass overhead allowing inversion heights over Lake
Michigan to grow to 20kft+. At the very least, a steady stream of
lake effect clouds will flow off Lake Michigan and into northwestern
Indiana through Thursday morning, though an introduction of
scattered showers into our forecast may not be far off. Overnight
lows will drop into the low to mid 50s, except near 60 beneath the
aforementioned lake effect clouds.
As the trough axis shifts east and the upper-level pattern becomes
zonal, Thursday through the weekend will feature gradually warming
temperatures with highs in the upper 70s to lower 80s and lows in
the upper 50s to lower 60s. Occasional chances for showers and
thunderstorms may return from the weekend onward (moreso next week),
each tied to subtle ripples in the zonal flow aloft. Ensemble model
guidance offers no coherent signal on timing or magnitude of each
wave, outside a general "splattering" of QPF. So, the message is to
expect a warming trend with a return of occasional shower and
thunderstorm chances as we head into the middle of September.
Borchardt
&&
.AVIATION...
For the 06Z TAFs...
Initially southwest winds this morning will shift northwesterly
over the next few hours as a weak cold front moves through
northern Illinois and northwest Indiana. The frontal passage is
expected to be dry, though a very brief (<10 minute) shower with
no visibility or ceiling restriction cannot be ruled out,
particularly near ORD at 07Z. Winds will then remain
northwesterly through early afternoon before a lake breeze shifts
winds northeasterly at GYY/ORD/MDW and eventually DPA this
afternoon. With a weak surface pressure pattern expected to be in
place, the lake breeze may arrive quicker than forecast model
guidance indicates (and the winds may flop northeasterly before
the boundary itself). For now, opted to modestly shift the timing
of the lake breeze back by one hour at ORD/MDW to 20Z. Winds will
then adopt a southerly component toward the end of the TAF period.
Borchardt
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Gale Watch...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...7 AM
Tuesday to 6 PM Tuesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Sep 6, 2:52 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 252 AM CDT Mon Sep 6 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-070800- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 252 AM CDT Mon Sep 6 2021 /352 AM EDT Mon Sep 6 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Limited Severe Thunderstorm Risk. Limited Non Thunderstorm Wind Risk. DISCUSSION: There is a conditional threat for severe thunderstorms with damaging winds and hail Tuesday afternoon. In other words, if thunderstorms develop, they will likely be severe. The highest threat is across far northeastern Illinois and into northwestern Indiana. Gusty southwest winds are expected Tuesday ahead of a cold front which will move through the area during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-070800- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 252 AM CDT Mon Sep 6 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Gale force winds and or very hazardous waves are likely. Limited Severe Thunderstorm Risk. Borchardt Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.